Alert archive / Montana / Wind Chill Advisories in 2014

Wind Chill Advisory 1, NWS Great Falls, MT

January 4, 2014

NWS Great Falls, MT issued this wind chill advisory at Jan 4, 2014, 4:22 AM MST. It took effect at Jan 4, 2014, 5:00 PM MST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2014, 4:22 AM MST (11:22 UTC)
In effect from
Jan 4, 2014, 5:00 PM MST
Expired
Jan 6, 2014, 5:00 AM MST
In force
36 hr
Issued by
NWS Great Falls, MT

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 4:10 AM MST, 12 minutes earlier.

Area forecast discussion, Jan 4, 4:10 AM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
410 AM MST Sat Jan 4 2014

.DISCUSSION...
Today through Monday...An arctic airmass and associated high
pressure will build into the area today bringing falling
temperatures and increasing northerly winds to north central Montana
this morning and afternoon. While the cold spell will be short lived
a period of well below zero temperatures combined with northerly
winds will bring dangerously cold wind chills to north central
Montana tonight through Sunday. Have issued a Wind Chill Warning for
the northeast zones where wind chills will approach -50F and a wind
chill advisory over the rest of north central Montana where wind
chills of -20F to -40F can be expected. Lift due to a strong jet
stream, a strengthening front, and up-slope flow will bring another
round of light snow to the area, mainly this morning. A few inches
of snowfall are expected in the plains with up to 5 inches in the
mountains. Scattered light snow showers and flurries will linger
into the afternoon and tonight but only light accumulations are
expected. The cold air will also make it into southwest Montana with
low temperatures in the single digits below zero tonight and Sunday
night. Winds will be lighter in the southwest and wind chills should
remain above advisory criteria for most locations. Warmer air will
begin to push into the area on Monday as down-slope winds return,
however, the northeast zones will stay much colder. Langlieb

Monday Night through Sunday...Model differences through the long
term forecast period have decreased from yesterday. A shortwave
trough from the northwest moves into Montana early Tuesday morning
bringing snow to portions of Central and Southwest Montana. Models
disagree to a slight degree on where and how much precipitation may
come from this shortwave but all models depict the feature in some
manner. The main effects of this shortwave will linger into
Wednesday before the region returns to a west to northwest flow all
the way into the weekend. Conditions Wednesday through Saturday look
to be mostly cloudy and windy at times with a continued chance of
snow along the Continental Divide. Cold Monday temperatures rebound
quickly with highs near 40 at many locations the rest of the week.

&&

.AVIATION...
UPDATED 0540Z.
Areas of flurries and light snow with mix of VFR-to-IFR conditions
continue across much of central and southwest MT as moisture
associated with the upper-level trough that passed through the
region earlier today remains overhead. Current precip will dissipate
in some spots over next 2-3 hours but a secondary cold front is
poised to move across the US/Can border about 08-09Z and progress
southward through Sat morning.  Expect widespread light snow and
MVFR-IFR ceilings and visibilities through midday/early aftn, before
second front weakens, bringing an end to the snow and gradually
raising ceilings back to VFR. Winds remaining light during the
overnight hours.
Waranauskas

&&

.HYDROLOGY...
A flood warning continues for portions of the Gallatin River near
Gallatin Gateway. An ice jam on the Gallatin River has caused the
river to go out of its banks. As of Friday afternoon, water had
begun cutting a channel through the ice with some breakup of the
ice. Flood water in the area has receded somewhat. Axtell-Gateway
Road from Gateway-South road to Deer Spring Lane remains closed.
Because ice jams are unpredictable...the flood warning will remain
in effect until the river recedes back into its banks.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  14 -13   2  -6 / 100  40  10   0
CTB   8 -11   5  -3 /  90  20  10  10
HLN  25   0  10  -2 /  80  30  20   0
BZN  21  -8   2 -12 /  70  30  20  10
WEY  17 -10   8 -14 /  30  20  20  10
DLN  21   0   9  -4 /  20  10  10  10
HVR   9 -22  -8 -23 /  50  10  10   0
LWT  11 -14   1 -11 /  90  40  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY until 11 AM MST this morning Blaine...
Cascade...Central and Southern Lewis and Clark...Chouteau...
Eastern Glacier...Eastern Pondera...Eastern Teton...Fergus...
Hill...Judith Basin...Liberty...Meagher...Toole.

WIND CHILL ADVISORY from 5 PM this afternoon to 11 PM MST Sunday
Cascade...Chouteau...Eastern Glacier...Eastern Pondera...Eastern
Teton...Fergus...Judith Basin...Liberty...Meagher...Northern
Rocky Mountain Front...Southern Rocky Mountain Front...Toole.

WINTER WEATHER ADVISORY until 5 AM MST early this morning
Beaverhead...Broadwater...Gallatin...Jefferson...Madison.

WIND CHILL WARNING from 11 AM this morning to 5 AM MST Monday
Blaine...Hill.

WINTER STORM WARNING until 11 AM MST this morning Northern Rocky
Mountain Front...Southern Rocky Mountain Front.

WINTER WEATHER ADVISORY until 11 AM MST this morning Northern
Rocky Mountain Front...Southern Rocky Mountain Front.

FLOOD WARNING until further notice for the Gallatin River near
Gallatin Gateway.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Jan 3, 5:00 AM MST, 23 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
500 AM MST FRI JAN 3 2014

MTZ009>014-044>053-041200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-
500 AM MST FRI JAN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

HIGH WINDS AND WINTER WEATHER HIGHLIGHTS ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINTER WEATHER HIGHLIGHTS ARE IN EFFECT THROUGH SATURDAY MORNING.

VERY COLD AIR COULD MOVE INTO THE REGION FOR SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF HIGH WINDS OR SNOWFALL WOULD GREATLY BE
APPRECIATED.

MTZ055-041200-
GALLATIN-
500 AM MST FRI JAN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER HIGHLIGHTS ARE IN EFFECT.

A FLOOD WARNING IS IN EFFECT FOR PORTIONS OF THE GALLATIN RIVER
NEAR GALLATIN GATEWAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FLOOD WARNING IS IN EFFECT FOR PORTIONS OF THE GALLATIN RIVER
NEAR GALLATIN GATEWAY UNTIL FURTHER NOTICE.

VERY COLD AIR COULD MOVE INTO THE REGION FOR SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF FLOODING WOULD GREATLY BE APPRECIATED.

MTZ008-015-054-041200-
BEAVERHEAD-MADISON-MEAGHER-
500 AM MST FRI JAN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER HIGHLIGHTS ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINTER WEATHER HIGHLIGHTS ARE IN EFFECT THROUGH SATURDAY MORNING.

VERY COLD AIR COULD MOVE INTO THE REGION FOR SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF SNOWFALL WOULD GREATLY BE APPRECIATED.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 4:22 AM MSTWind Chill WarningTFX52 hr

Nearby

Wind Chill Advisories in Montana, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.